Alert archive / Florida / Gale Warnings in 2024
Gale Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Mar 22, 2024, 3:24 AM EDT. It took effect at Mar 22, 2024, 2:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2024, 3:24 AM EDT (07:24 UTC)
- In effect from
- Mar 22, 2024, 2:00 PM EDT
- Expired
- Mar 23, 2024, 5:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
142 WHUS72 KMLB 220724 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 324 AM EDT Fri Mar 22 2024 AMZ570-572-575-232000- /O.EXT.KMLB.SC.Y.0026.240322T1200Z-240322T1800Z/ /O.NEW.KMLB.GL.W.0006.240322T1800Z-240323T0900Z/ /O.NEW.KMLB.SC.Y.0027.240323T0900Z-240323T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 324 AM EDT Fri Mar 22 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT SATURDAY... * WHAT...For the first Small Craft Advisory, southeast winds 15 to 25 knots with gusts up to 30 knots and seas 4 to 6 feet expected. For the Gale Warning, south winds 20 to 30 knots with gusts up to 35 knots and seas 5 to 8 feet expected. For the second Small Craft Advisory, southwest winds 15 to 25 knots with occasional gusts up to 35 knots and seas 5 to 8 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...For the first Small Craft Advisory, from 8 AM this morning to 2 PM EDT this afternoon. For the Gale Warning, from 2 PM this afternoon to 5 AM EDT Saturday. For the second Small Craft Advisory, from 5 AM to 4 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ550-552-555-230900- /O.EXT.KMLB.SC.Y.0026.240322T1200Z-240323T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 324 AM EDT Fri Mar 22 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 AM EDT SATURDAY... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots and seas 4 to 6 feet expected. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...From 8 AM this morning to 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
850 WHUS72 KMLB 230149 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 949 PM EDT Fri Mar 22 2024 AMZ570-572-575-232000- /O.CON.KMLB.GL.W.0006.000000T0000Z-240323T0900Z/ /O.CON.KMLB.SC.Y.0027.240323T0900Z-240323T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 949 PM EDT Fri Mar 22 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM EDT SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 30 knots with gusts up to 35 knots and seas 6 to 9 feet. For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 5 AM EDT Saturday. For the Small Craft Advisory, from 5 AM to 4 PM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ550-552-555-230900- /O.CON.KMLB.SC.Y.0026.000000T0000Z-240323T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 949 PM EDT Fri Mar 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots and seas 4 to 7 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 5 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
425 WHUS72 KMLB 230746 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 346 AM EDT Sat Mar 23 2024 AMZ570-572-575-232000- /O.CON.KMLB.GL.W.0006.000000T0000Z-240323T0900Z/ /O.CON.KMLB.SC.Y.0027.240323T0900Z-240323T2000Z/ /O.NEW.KMLB.SC.Y.0028.240324T0300Z-240326T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 346 AM EDT Sat Mar 23 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT MONDAY... * WHAT...For the Gale Warning, south winds 20 to 30 knots with gusts up to 40 knots and seas 6 to 8 feet. For the first Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 35 knots and seas 6 to 9 feet expected. For the second Small Craft Advisory, northeast winds 15 to 25 knots with gusts up to 35 knots and seas 6 to 11 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 5 AM EDT early this morning. For the first Small Craft Advisory, until 4 PM EDT this afternoon. For the second Small Craft Advisory, from 11 PM this evening to 11 PM EDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ550-552-232000- /O.CON.KMLB.SC.Y.0026.000000T0000Z-240323T0900Z/ /O.NEW.KMLB.SC.Y.0028.240324T0300Z-240326T0300Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 346 AM EDT Sat Mar 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT MONDAY... * WHAT...For the first Small Craft Advisory, seas 4 to 6 feet. For the second Small Craft Advisory, northeast winds 15 to 25 knots with gusts up to 35 knots and seas 6 to 9 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm and Volusia-Brevard County Line to Sebastian Inlet 0-20 nm. * WHEN...For the first Small Craft Advisory, until 5 AM EDT early this morning. For the second Small Craft Advisory, from 11 PM this evening to 11 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ555-232000- /O.EXT.KMLB.SC.Y.0026.000000T0000Z-240323T1200Z/ /O.NEW.KMLB.SC.Y.0028.240324T0300Z-240326T0300Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 346 AM EDT Sat Mar 23 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT MONDAY... * WHAT...For the first Small Craft Advisory, south winds 15 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet. For the second Small Craft Advisory, northeast winds 15 to 25 knots with gusts up to 30 knots and seas 5 to 8 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...For the first Small Craft Advisory, until 8 AM EDT this morning. For the second Small Craft Advisory, from 11 PM this evening to 11 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Mar 21, 9:27 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Mar 21, 9:27 PM EDT, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
927 PM EDT Thu Mar 21 2024
...New UPDATE, MARINE, AVIATION, PREV DISCUSSION...
.UPDATE...
Issued at 927 PM EDT Thu Mar 21 2024
Isolated showers over west central Florida have developed and are
slowly moving eastward with time. This activity should continue
to gradually weaken, but a few showers may still be able to push
into the interior counties of east central Florida through late
evening. Rain chances and cloud cover then continue to increase
through late tonight, as an approaching mid-level S/W pushes
through Florida toward daybreak. Hi-res guidance continues to
indicate areas of light to moderate rainfall pushing eastward
through central Florida after midnight, and despite limited
instability, there may be enough energy aloft to generate isolated
occasional embedded lightning strikes at times with this
activity. PoPs rise from around 10-20 percent this evening to
around 50-70 percent late tonight. E/SE winds this evening will
become primarily SE overnight, with breezy conditions (wind speeds
up to 15 to 20 mph) along the immediate coast from the Cape
southward. Farther north and inland wind speeds will be around 10
to 15 mph. This elevated onshore flow will keep temps mild
tonight, with lows in the low to mid 60s.
&&
.MARINE...
Issued at 927 PM EDT Thu Mar 21 2024
Tonight...Southeast winds will increase into tonight, up to 15 to
20 knots, over the offshore waters and also over the nearshore
waters of Brevard County and the Treasure Coast. Exercise caution
headlines are in place for this portion of the coastal waters for
these developing poor boating conditions. Seas will build from
1-3 feet this evening, to 2-4 feet overnight. Areas of light to
moderate rain may begin to move into the coastal waters later
tonight as this activity spreads eastward across central Florida.
Previous Discussion...
Fri...Hazardous boating conditions develop early in the period as
SE/S winds continue to increase, 15-22 kts near shore and around 25
kts offshore. Occasional gusts to Gale Force offshore by afternoon.
Seas will be slower to build, but will increase to 5-6 ft near shore
and 6-8 ft offshore by late in the day. Expect choppy wind waves
over the local waters. SCT-NMRS showers with ISOLD lightning storms
will be forecast.
Friday night-Monday...(previous discussion, modified) Hazardous
boating conditions persist. Seas will build 5-7 ft nearshore and
up to 10 ft well offshore Fri night when a brief period of Gale-
force gusts will be possible. Winds will veer quickly Sat out of
the W/SW and speeds decrease around 15 KT allowing seas offshore
to temporarily drop below 7 feet. A cold front will cross the
waters early Sun with a surge of N/NE winds 20-25 knots. Seas will
build rapidly to 10-12 ft in the Gulf Stream and 6-7 ft nearshore
so a Small Craft Advisory will likely be reintroduced. Conditions
only gradually improve Mon as winds veer E/NE and decrease to 15
knots but seas will be slower to subside.
&&
.AVIATION...
(00Z TAFS)
Issued at 927 PM EDT Thu Mar 21 2024
VFR conditions expected through late evening. Areas of light to
moderate rainfall are forecast to push eastward across east
central Florida late tonight through early morning Friday, with
embedded lightning strikes possible. However, threat for any
lightning is too low to mention in the TAFs at this time. MVFR
cigs will gradually build into the area tonight and will likely
linger through the day on Friday, with additional rounds of
showers/areas of rainfall forecast through at least the evening
hours, producing IFR/MVFR visibilities at times.
E/SE winds become SE overnight, and will range from around 5-10
knots across the interior, and up to 8-12 knots along the coast
with some higher gusts. Winds continue to veer into Friday from
the SE to south by late in day, with winds becoming breezy to
windy from the late morning/afternoon. Wind speeds will increase
up to 15-20 knots, with frequent higher gusts.
&&
.PREV DISCUSSION...
Issued at 238 PM EDT Thu Mar 21 2024
Fri...Mid-level trough will push out of the ArkLaTex and east
across the Gulf Coast States. Numerous shortwave impulses will
precede this feature across the FL peninsula, as surface low
pressure advances across the Gulf toward the west FL peninsula.
Mainly cloudy skies with (NMRS-WDSPRD) showery precip and an ISOLD
lightning storm chance (might be generous with limited
instability) during the day. To add to the not so great day will
be developing breezy/gusty SE/S winds. Some locally heavy rainfall
is possible, but mainly light to moderate coverage. Not expecting
a flooding threat, but there could be multiple rounds for some.
Highest rainfall threat will be south of Lake Okeechobee and
across south FL.
Saturday...The southern stream trough will move overhead,
bringing colder and drier mid-level parcels to the state during
the day. A diffuse cold front will be working eastward as well,
with warm surface temperatures expected out ahead of it (upper
70s/low 80s). Scattered to numerous showers and isolated storms
will likely be ongoing along the peninsula in the morning hours
with coverage focused near and south of Lake Okeechobee. From
midday into the afternoon, some hi-res guidance indicates
redevelopment of convection as SFC CAPE increases to 1000-1500
J/kg. Increasing DCAPE and ample bulk shear would portend a
conditional threat of one or two severe storms with gusty winds to
40-60 mph and coin-sized hail. A negating factor would be the
increasingly dry air which could choke off deep convection,
particularly as we head deeper into the afternoon and early
evening. Either way, it'll be breezy with westerly gusts of 20-30
mph. Dry conditions are forecast Saturday night with lows 55-60
in most spots.
Sunday...Ensembles remain tightly clustered on the movement of a
mid-level disturbance into the W Atlantic as we close out the
weekend. At the surface, a trough axis will extend off the Space
Coast to low pressure several hundred miles offshore by early
Sunday morning. An increasing pressure gradient will increase
northerly winds behind the low, particularly for coastal and
offshore locations. There is a 60-70% chance of a few gusts
exceeding 30 mph along the coast through early Sunday afternoon,
but only a 15-20% chance of exceeding 40 mph. Coastal stratocu
will likely be floating onshore through the day with just enough
depth for a few quick- moving showers or sprinkles by afternoon.
Trimmed highs downward along our coastline from statistical
guidance: went with upper 60s/low 70s nearshore and low/mid 70s
interior.
Monday-Thursday...Shortwave ridging will transit the Gulf and
Florida from Monday through early Wednesday, leading to a drier
trend with warming temperatures early next week. Highs will reach
the 75-80 range on Monday before warming into the low/mid 80s
Tuesday and Wednesday. A longwave trough will move into the center
of the U.S. by mid-week. Multiple shortwaves will pinwheel
through the trough, eventually pushing a cold front toward Florida
by late Wednesday or Thursday. Ensemble variance is subtle but
enough to throw uncertainty into the timing of the front's
arrival. Additionally, the front should be on a weakening trend as
the majority of its associated energy looks to be shunted well to
our north. Will continue with 20-40% chances for showers and
isolated storms beginning Wednesday afternoon. Thursday has
trended a little cooler (75-80F) as an additional weak trough
pushes the front east of the area.
The coolest morning will be Monday with mid 50s to low 60s
(warmest near the coast). Low to mid 60s are then expected Tuesday
and Wednesday mornings, save for some upper 50s well north of
Orlando early Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 63 74 62 79 / 60 70 60 30
MCO 65 74 65 81 / 70 80 60 30
MLB 66 76 65 81 / 50 80 80 40
VRB 64 78 64 81 / 50 80 80 40
LEE 63 74 63 79 / 70 70 60 30
SFB 63 75 64 81 / 60 80 70 30
ORL 64 75 65 80 / 70 80 60 30
FPR 63 77 64 81 / 50 80 80 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 8 AM Friday to 2 AM EDT Saturday for
AMZ550-552-555.
Small Craft Advisory from 8 AM Friday to 4 PM EDT Saturday for
AMZ570-572-575.
&&
Weitlich/TollefsenHazardous weather outlook, Mar 21, 8:51 PM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 851 PM EDT Thu Mar 21 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-221030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 851 PM EDT Thu Mar 21 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Areas of light to moderate rainfall are forecast to spread eastward across east central Florida late tonight through daybreak Friday. Isolated occasional cloud to ground lightning strikes embedded within this activity will be possible. .RIP CURRENT IMPACT... A Moderate Risk of life-threatening rip currents persists at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... Southeasterly winds will continue to increase into tonight up to 15 to 20 knots across the offshore waters, as well as the nearshore waters of Brevard County and the Treasure Coast. Small craft should exercise caution if venturing into this portion of the coastal waters tonight for these poor boating conditions. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. An approaching low pressure system will produce a number of hazards through the weekend and into early next week. Rain chances increase early Friday with only a slight chance of thunderstorms. There is the potential for isolated strong storms on Saturday containing hail and strong wind gusts. Increasing winds and seas will produce hazardous boating conditions Friday into the first half of next week. Breezy, gusty conditions are forecast Friday, Saturday and Sunday. A Moderate to High risk of rip currents is expected to continue through the weekend and into next week. Other beach hazards, including longshore currents and rough surf, will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:24 AM EDT | Small Craft Advisory | MLB | 37 hr | |
| Mar 22, 3:33 AM EDT | Beach Hazards Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.